MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950007
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2015) is considered to be a best estimate.This emdr represents the bard/davol ventralex st mesh (device 3).An additional emdr was submitted to represent the bard/davol ventralex st mesh (device 2) and supplemental emdr was submitted to represent ventralex st mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2015 - patient was diagnosed with left lower quadrant hernia thereby underwent open repair with implant of ventralex st mesh (device 2).Per operative notes, ¿an incision was made into the lower abdomen.The hernia sac was dissected out.A ventralex st mesh (device 2) was placed into the defect and secure it with sutures.¿ on (b)(6) 2015 - patient was diagnosed with recurrent left incisional hernia thereby underwent laparoscopic repair with implant of synthetic mesh.On (b)(6) 2016 - patient was diagnosed with recurrent abdominal wall hernia, pain thereby underwent open repair with implant of ventralex st mesh (device 3) and explant of synthetic mesh and ventralex st mesh (device 2).Per operative notes, ¿a transverse incision was made through the previously marked area.The hernia sac was dissected out.Previously placed synthetic mesh and ventralex st mesh (device 2) was removed entirely.A ventralex st mesh (device 3) was placed into the preperitoneal space and secure it with sutures.¿ on (b)(6) 2016 - patient was diagnosed with pain thereby underwent open repair with explant of ventralex st mesh (device 3) and primary closer of abdominal wall.Per operative notes, ¿a small incision was made into the left upper quadrant just above the umbilicus through previous incision.There was no hernia sac present.Previously placed ventralex st mesh (device 3) was removed.The defect was closed primarily.¿ as per previous legal claim, attorney alleges that patient underwent implant of ventralex st mesh (device 1) on (b)(6) 2007.(note: there was no information/ op notes provided regarding the ventralex st mesh (device 1) which was implanted on (b)(6) 2007 in medical records).

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23897317
Report Number1213643-2025-01278
Device Sequence Number19971484
Product Code FTL
UDI-Device Identifier00801741031472
UDI-Public(01)00801741031472(17)170528(10)HUZE0877
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2017
Device Catalogue Number5950007
Device Lot NumberHUZE0877
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Initial Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient Weight71 KG